A Answers (1)
Aspirin can exacerbate ulcers or other abdominal pain. It's even possible for aspirin to cause ulcers. The majority of these negative side effects result from the acidity of the aspirin and how it affects the stomach's lining. Luckily, there are ways to reduce those effects. If you have stomach pains or reason to be concerned about bleeding or ulcers, talk to your doctor. He or she may recommend a coated aspirin, which will not be as irritating to your stomach. A way for most of us to reduce the possibility of stomach ulcers is to take the aspirin with a half glass of warm water before and another half glass of warm water surrounding taking the aspirin. And take the aspirin one or two hours after eating. The food acts as a protective barrier for the stomach lining and the water helps dissolve the aspirin and dilute its acidity. Alka-Seltzer is another way to get your aspirin without stomach problems, but the down side is that Alka-Seltzer has high sodium content.
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.